Alert archive / California / Wind Advisories in 2018

Wind Advisory 6, NWS Sacramento, CA

April 11, 2018

NWS Sacramento, CA issued this wind advisory at Apr 11, 2018, 7:48 AM PDT. It took effect at Apr 11, 2018, 12:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2018, 7:48 AM PDT (14:48 UTC)
In effect from
Apr 11, 2018, 12:00 PM PDT
Expired
Apr 11, 2018, 7:18 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

727 
WWUS76 KSTO 111448
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
748 AM PDT Wed Apr 11 2018

...Pacific Storm Will Bring Gusty Winds To The Northern Sacramento
Valley Today...

.A Pacific storm system will bring periods of rain and breezy
winds to northern California today and tonight. The breeziest
winds will be across the northern Sacramento Valley this afternoon
and evening. 

CAZ015-120400-
/O.NEW.KSTO.WI.Y.0006.180411T1900Z-180412T0400Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
748 AM PDT Wed Apr 11 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from noon today to 9 PM PDT this
evening. 

* TIMING...This afternoon and evening. 

* WINDS...Southeast winds 15 to 25 mph with gusts up to 40 mph. 

* IMPACTS...Difficult travel for high profile vehicles. Localized
  power outages possible due to downed trees and power lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds 
this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
1 follow-up statement
894 
WWUS76 KSTO 120218
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
718 PM PDT Wed Apr 11 2018

CAZ015-120330-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-180412T0400Z/
Northern Sacramento Valley-
Including the cities of Redding and Red Bluff
718 PM PDT Wed Apr 11 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have decreased this evening over the Northern Sacramento 
Valley...therefore the wind advisory has been cancelled.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:45 AM PDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 11, 3:45 AM PDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
345 AM PDT Wed Apr 11 2018

.SYNOPSIS...
A colder and wetter weather system moves through today and
Thursday. Dry weather returns later in the week, but more rain
is expected Sunday.

&&

.DISCUSSION...
Yesterday's weak system has shifted east, but high clouds are
already increasing across interior NorCal ahead of the next
approaching frontal system. Current temperatures are much cooler
across much of the area compared to 24 hours ago and generally
range from the mid 30s to mid 40s in the mountains to the mid 40s
to mid 50s in the valley.

The next system continues to dig southeastward from the Gulf of
Alaska and will push another cold front through the region tonight
and early Thursday. Some light warm-advection precipitation will
be possible ahead of the front across the northern mountains by
this afternoon, but the bulk of precipitation will occur tonight
as the cold front moves through.

Snow levels, which have already fallen behind Tuesday's front,
will come "crashing down" tonight before lowering to around
2-3K feet on Thursday when the precipitation has ended. The
colder air will result in higher snow to liquid ratios of at
least 12:1, if not higher over the higher elevations, quite high
for this time of year indicative of the cold airmass associated
with this system.

4-8 inches of snow will be possible across the mountains above 4K
feet with up to a foot or more over the peaks through Thursday.
Impacts to travel over the higher passes will likely develop by
this evening and a winter weather advisory has been issued.

Temperatures will head down further today, but Thursday will be a
cold spring day in Norcal with maxes in the upper 50s to low 60s
in the Valley, some 9 to 15 degrees or so below average, and as
much as 20 deg below normal in some mountain areas. Much warmer
and drier wx is forecast for Friday into Saturday as the Pacific
ridge rebuilds over the region. Max temps will warm back up to
around average for mid-April, in the low 70s in the Valley, and
50s-60s in the mountains.

&&

.EXTENDED DISCUSSION (Sunday THROUGH Wednesday)
Pacific front moves across Interior NorCal Sunday into Sunday
night followed by associated upper trough Monday. Light to
moderate precipitation expected with this system with snow levels
lowering to 3000 to 4000 feet Monday. Drier weather returns
Tuesday into Wednesday under short wave upper ridging.

&&

.AVIATION...
Pac fntl sys apchs tda and movs acrs fcst area tngt. Areas MVFR/IFR
cigs in Nrn Sac Vly til 18z otrw VFR tda then areas MVFR/IFR conds
aft 00z in pcpn. In Cntrl Vly, areas Sly sfc wnd gsts up to 30 kts
aft 20z. Omtns, S-SW sfc wnd gsts up to 50 kts poss ovr hyr trrn.
Isold tstms poss in Cntrl Vly and fthls btwn 00z-06z.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 2 PM this afternoon to 2 AM PDT
Thursday for Mountains Southwestern Shasta County to Northern
Lake County-Shasta Lake Area / Northern Shasta County-West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:05 AM PDTWinter Weather AdvisorySTO29 hr

Nearby

Wind Advisories in California, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.